Heavy Rain, Yuma
- When
- July 4, 2:30 PM MST to 5:30 PM MST
- Where
- Yuma County, 8 mi ENE of Clarkville
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.003, -102.424 (the zone’s center; the record gives no point)
Storm total precipitation measured 3.10 inches.
5 thunderstorm wind, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 4, 1:00 PM MST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT TUE JUL 4 2006 .DISCUSSION...FORECAST CONCERNS ARE CHANCES OF PRECIPITATION THE NEXT FEW DAYS. .SHORT TERM...(TONIGHT-FRIDAY NIGHT) TONIGHT...STRONG VORT MAX SPINNING ACROSS WESTERN KANSAS AND SOUTHEAST COLORADO LATE THIS AFTERNOON WILL SLOWLY MOVE SOUTHEAST AND OUT OF THE AREA LATE TONIGHT. HOWEVER...THE MID LEVEL MOISTURE ASSOCIATED WITH IT WILL REMAIN ACROSS THE FAR SOUTHERN FORECAST AREA WHILE ANOTHER BATCH COMES DOWN FROM NEBRASKA. WILL KEEP BETTER CHANCES OF PRECIP ACROSS THE WESTERN 1/2 OF THE FORECAST AREA WHERE HIGHEST 850 THETA-E MATCHES UP WITH WEAK 850 JET 850- 700 MOISTURE. WILL WAIT TIL LAST MINUTE TO TWEAK POP/WX/QPF GRIDS BASED ON LATEST MODEL GUIDANCE AND RADAR TRENDS. WEDNESDAY/WEDNESDAY NIGHT...MAY SEE SOME LINGERING SHOWERS ACROSS THE WESTERN 1/2 TO 1/3 OF THE AREA WHERE HIGHEST 850 THETA-E REMAINS IN PLACE. LITTLE CHANCE FOR THE AFTERNOON HOURS. BETTER CHANCES OF SHOWERS AND THUNDERSTORMS TO REMAIN ACROSS THE WEST WHERE BETTER LOW LEVEL MOISTURE REMAINS. HIGHEST BOUNDARY/850 THETA-E AIR REMAINS ACROSS EASTERN COLORADO WHERE ANY PRECIP CHANCES WOULD ALSO REMAIN. BOUNDARY LAYER RH INCREASES ABOVE 90 PERCENT POSSIBLY GENERATING SOME FOG. WILL LEAVE ITS MENTION OUT FOR NOW BUT BRIEF INCOMING SHIFT TO ITS POTENTIAL. IN FACT...THE MET GUIDANCE FOR KLIC DOES SHOW SOME BR FOR THIS TIME PERIOD. THURSDAY/THURSDAY NIGHT...SURFACE GRADIENT INCREASES A BIT WITH HIGH PRESSURE ACROSS IOWA AND LOW PRESSURE DEVELOPING ALONG THE FRONT RANGE. SOUTHERLY WINDS WILL PICKUP AS A RESULT WHICH WILL ALSO HELP IN BOOSTING TEMPERATURES ABOUT 8F FROM WEDNESDAYS READINGS. INSTABILITY IS WEAK AND REMAINS MOSTLY ACROSS EASTERN COLORADO. IT APPEARS THAT AN UPPER WAVE MOVES INTO THE AREA DURING THE AFTERNOON FROM WESTERN COLORADO HELPING INITIATE A FEW THUNDERSTORMS. MID LEVEL LAPSE RATES REMAIN POOR SO NOTHING SEVERE EXPECTED. WILL REMOVE PRECIP MENTION THURSDAY NIGHT AS THE WAVE ANTICIPATED TO GENERATE THE AFTERNOON CONVECTION SWIFTLY MOVES ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE OVERNIGHT HOURS. DESPITE AN INCREASING LOW LEVEL JET THERE DOES NOT APPEAR TO BE A FOCUS FOR STORMS TO MAINTAIN THEMSELVES ON...PLUS 0-6KM WINDS WOULD CARRY ANY STORMS TO THE NORTH VS EAST. FRIDAY/FRIDAY NIGHT...UPPER FLOW BECOMES A BIT MORE SOUTHWEST TO NORTHEAST AS THE RIDGE AXIS SLOWLY MOVES EAST. LOOKS LIKE A SUBTLE WIND SHIFT LINE SETS UP ACROSS FAR EASTERN COLORADO WHERE COMBINATION OF INCREASING 700-500 MOISTURE AND LIMITED CIN WORK TO GENERATE A FEW THUNDERSTORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. WILL UP POPS OVER THE WESTERN HALF OF OUR COLORADO COUNTIES TO SLIGHT CHANCE AS A RESULT. .LONG TERM...(SATURDAY-TUESDAY) STORM TRACK GENERALLY REMAINS TO OUR NORTH. SURFACE FEATURES GENERALLY AGREED UPON BY THE GFS/DGEX AND FEATURE A SURFACE TROUGH AND SOUTHERLY WINDS SATURDAY WITH A FRONTAL PASSAGE ON SATURDAY. EAST WINDS FOLLOW BEHIND THE FRONT FOR SUNDAY BECOMING SOUTHEASTERLY MONDAY AS THE SURFACE HIGH MOVES EAST. LITTLE CHANGE FOR TUESDAY WITH BROAD SOUTHERLY WINDS. WILL ADD A SLIGHT CHANCE OF THUNDERSTORMS TO THE FORECAST SATURDAY AFTERNOON/EVENING AS THE WIND SHIFT LINE ASSOCIATED WITH THE FRONT BISECTS THE AREA. LOW LEVEL CONVERGENCE INCREASES ALONG IT WITH PLENTY OF MID LEVEL MOISTURE OVERHEAD. MID LEVEL LAPSE RATES ARENT ALL THAT GREAT FOR SEVERE STORMS BUT OBVIOUSLY IT WILL NEED TO BE WATCHED. FOR SUNDAY WE HAVE THE INSTABILITY AND LITTLE INHIBITION BUT ALSO LITTLE IN THE WAY OF A TRIGGER. WILL KEEP SILENT POPS AND DRY FORECAST GOING FOR NOW. WILL ADD A SLIGHT CHANCE OF THUNDERSTORMS TO EASTERN COLORADO MONDAY AFTERNOON AND EVENING AS AN INSTABILITY AXIS DEVELOPS WEST OF THE CO/KS BORDER. LOOKS AS IF A DISTURBANCE PER 700-500 MOISTURE MOVES IN FROM THE WEST/SOUTHWEST DURING THE AFTERNOON HELPING INITIATE STORMS ALONG A SUBTLE WIND SHIFT LINE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 303 PM MDT TUE JUL 4 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 403 PM CDT TUE JUL 4 2006 /303 PM MDT TUE JUL 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THROUGH THE EVENING HOURS...MAINLY ACROSS YUMA COUNTY COLORADO...DUNDY AND HITCHCOCK COUNTIES OF NEBRASKA AND CHEYENNE COUNTY KANSAS. THUNDERSTORMS ARE SLOWLY MOVING INTO THE NORTHWEST PORTION OF THE TRI-STATE AREA FROM NEBRASKA LATE THIS AFTERNOON. AS THEY DO...HOURLY RAINFALL RATES OF UP TO AN INCH AND A HALF PER HOUR WILL BE POSSIBLE FROM THE STRONGER STORMS INCREASING THE THREAT FOR LOCALLY HEAVY RAIN THROUGH MIDNIGHT. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LAND AREAS IS POSSIBLE...ESPECIALLY IN LOCATIONS THAT RECEIVED MODERATE TO HEAVY RAIN A FEW DAYS AGO. AFTER MIDNIGHT THUNDERSTORMS WILL SLOWLY INCREASE IN AREAL COVERAGE GENERALLY WEST OF A MCCOOK NEBRASKA TO GOVE KANSAS LINE. THE THREAT FOR LOCALLY HEAVY RAIN WILL CONTINUE AS STORM MOTIONS BECOME NEARLY STATIONARY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PERSISTENT WEATHER PATTERN WILL KEEP THUNDERSTORMS IN THE FORECAST FOR THE NEXT SEVERAL DAYS. DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE THE PRIMARY HAZARDS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT BUT RAINFALL REPORTS OR REPORTS OF FLOODING WOULD BE APPRECIATED. DDT
The Goodland radar (KGLD), 94 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
5 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Storm total precipitation measured 3.10 inches.
Power outages were reported across the area.
Three-inch diameter tree limbs broken off.
Several two-inch diameter tree limbs broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524406, 5524338, 5524339, 5524340, 5524404, 5524405.